Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

On the algebraic criteria for local Pareto optima. II


Author: Yieh Hei Wan
Journal: Trans. Amer. Math. Soc. 245 (1978), 385-397
MSC: Primary 58E17; Secondary 58C27, 90A14
DOI: https://doi.org/10.1090/S0002-9947-1978-0511417-1
MathSciNet review: 511417
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Constrained vector optimization problems in the large are studied in this paper. Fixing any constraints so that the feasible set is a manifold with corners, we prove that the set of local Pareto optima for typical vector-valued functions admit Whitney prestratifications. Furthermore, these prestratifications persist under small perturbation of vector-valued functions. The main tools used here are a variant of Thom's transversality theorem and the stratification theory of semialgebraic sets.


References [Enhancements On Off] (What's this?)

  • [1] T. C. Kuo, Characterizations of v-sufficiency of jets, Topology 11 (1972), 115-131. MR 0288775 (44:5971)
  • [2] H. I. Levine, Singularities of differentiable mappings, Proceedings of the Liverpool Singularities Symposium. I, Lecture Notes in Math., vol. 192, Springer, New York and Berlin, 1971. MR 0334272 (48:12591)
  • [3] S. Lojasiewicz, Ensembles semi-analytiques, Preprint, Inst. Hautes Études Sci. Publ. Math.
  • [4] J. N. Mather, Stratifications and mappings, Dynamical Systems (Proc. Sympos., Univ. of Bahia, Salvador, 1971), Academic Press, New York, 1973. MR 0368064 (51:4306)
  • [5] C. Morlet, Le lemme de Thom et les théorèmes de plongement de Whitney, Séminaire H. Cartan (1961-1962), Secrétariat math., Paris, 1964. MR 0160224 (28:3438)
  • [6] S. Smale, Global analysis and economics. I. Pareto optimum and a generalization of Morse theory, Dynamical Systems (Proc. Sympos., Univ. of Bahia, Salvador, 1971), Academic Press, New York, 1973, pp. 531-544. MR 0341535 (49:6283)
  • [7] -, Global analysis and economics. V: Pareto theory with constraints, J. Math. Econom. 3 (1974). MR 0426826 (54:14759)
  • [8] R. Thom, Local topological properties of differentiable mappings, Differential Analysis, Oxford Univ. Press, 1964, pp. 191-202. MR 0195102 (33:3307)
  • [9] C. T. C. Wall, Regular stratifications, Dynamical Systems, Warwick, 1974. MR 0649271 (58:31184)
  • [10] Y. H. Wan, On local Pareto optima, J. Math. Econom. 2 (1975), 35-42. MR 0401106 (53:4935)
  • [11] -, On the algebraic criteria for local Pareto optima. I, Topology 16 (1977), 113-117. MR 0431269 (55:4270)
  • [12] -, Remarks on local Pareto optima, preprint.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 58E17, 58C27, 90A14

Retrieve articles in all journals with MSC: 58E17, 58C27, 90A14


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1978-0511417-1
Keywords: Local Pareto optima, Whitney prestratification, semialgebraic sets, Thom's transversality theorem
Article copyright: © Copyright 1978 American Mathematical Society

American Mathematical Society